Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS Cheyenne, WY

June 16, 2005Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2005, 3:59 PM MDT for Albany County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 3:59 PM MDT (21:59 UTC)
Expired
Jun 16, 2005, 4:45 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:04 PM MDTHAIL 0.883 S Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-383 J/kg
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 162200
SVRCYS
WYC001-162245-
/O.NEW.KCYS.SV.W.0047.050616T2159Z-050616T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING
  THIS INCLUDES THE CITY OF LARAMIE

* UNTIL 445 PM MDT

* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED JUST SOUTH OF       
  LARAMIE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARAMIE BY 445 PM MDT

HAIL UP TO NICKEL SIZE HAS BEEN REPORTED 3 MILES SOUTH OF LARAMIE  
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545

$$

SOWKO
3 follow-up statements
000 
WWUS55 KCYS 162213
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT THU JUN 16 2005

WYC001-162245-
/O.CON.KCYS.SV.W.0047.000000T0000Z-050616T2245Z/
ALBANY WY-
412 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTH
CENTRAL ALBANY COUNTY...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR I-80 MM 316 NEAR LARAMIE. THIS STORM WAS 
WAS MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARAMIE BY 405 PM MDT
  I-80 MM 316 BY 430 PM MDT
  I-80 MM 323 BY 445 PM MDT

LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545

$$

SOWKO
000 
WWUS55 KCYS 162233
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT THU JUN 16 2005

WYC001-162245-
/O.CON.KCYS.SV.W.0047.000000T0000Z-050616T2245Z/
ALBANY WY-
428 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTH
CENTRAL ALBANY COUNTY...

AT 422 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. HAIL TO 1/2 INCH 
IN DIAMETER WAS REPORTED AT 415 PM 4 MILES SOUTH OF LARAMIE. THIS 
STORM WAS LOCATED NEAR I-80 MM 316...5 MILES EAST OF 
LARAMIE...MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING NICKEL SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 316 BY 425 PM MDT
  I-80 MM 323 BY 445 PM MDT

LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545

$$

SOWKO
000 
WWUS55 KCYS 162243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT THU JUN 16 2005

WYC001-162251-
/O.EXP.KCYS.SV.W.0047.000000T0000Z-050616T2245Z/
ALBANY WY-
441 PM MDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALBANY COUNTY
EXPIRES AT 445 PM MDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE.  SMALL HAIL AND HEAVY RAIN WILL REMAIN A POSSIBILITY WITH 
THIS STORM EAST OF LARAMIE IN ALBANY COUNTY THROUGH 5 PM.  

LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT THU JUN 16 2005

.SHORT TERM...WEAK UPPER RIDGE WILL BE OVER THE AREA TONIGHT.  SW
UPPER DIVERGENT FLOW WILL OCCUR FRIDAY AS AN UPPER LOW APPROACHES
THE NW COAST.  SOUTHERLY WINDS WILL CONTINUE ACROSS THE CWA TONIGHT
AND FRIDAY.  SOME SHEAR WILL EXIST THIS AFTERNOON AND
EVENING...ESPECIALLY EAST OF THE LARAMIE RANGE...WITH SOUTH WINDS AT
THE SURFACE AND SOUTHWEST WINDS AT 700 MB.  LOW LEVELS WILL BE DRY
THIS EVENING...BUT WILL MOISTEN SOMEWHAT TONIGHT AND FRIDAY.  MID
LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD.  LIS WILL BE FROM
-1 TO -3 ACROSS THE CWA LATE THIS AFTERNOON AND EARLY EVENING...WITH
CAPE VALUES FROM 500 TO 900 J/KG.  UPPER LEVEL WINDS ARE WEAK ALL
THE WAY UP TO 100 MB...SO ANY STORMS THAT DO GO SEVERE WILL ONLY
REMAIN SEVERE FOR A SHORT TIME AS DOWNDRAFTS WILL CUT OFF UPDRAFTS.
THESE PULSE TYPE STORMS CAN BE EXPECTED EAST OF THE LARAMIE RANGE
LATE THIS AFTERNOON AND EARLY EVENING AND SHOULD BE ISOLATED IN
NATURE.  THETA E RIDGE AXIS SHIFTS INTO CENTRAL NEBRASKA LATER THIS
EVENING.  WITH MID LEVEL MOISTURE PRESENT ON FRIDAY AFTERNOON AND
SURFACE BASED INSTABILITY...WILL KEEP ISOLATED SHOWERS AND
THUNDERSTORMS IN THE FORECAST.  HIGH TEMPERATURES WILL BE A FEW
DEGREES ABOVE NORMAL ACROSS THE AREA.  KMD

.LONG TERM...FRI NGT THRU MON...OVERALL PICTURE IS FOR UPPER HEIGHTS
TO GRADUALLY RISE ACROSS THE CNTRL U.S. AS UPPER RIDGE BECOMES
STRONGLY ESTABLISHED...ESPECIALLY SUN AND MON.  LOOKS LIKE THERE
WILL BE SOME LATE NIGHT AND EARLY MORNING LOW CLDS FRI NGT/SAT MRNG
MOSTLY IN THE NEB PNHNDL AS A GOOD MOIST SSE LOW LEVEL FLOW
PERSISTS.  HOWEVER...WITH RISING HGTS AND TEMPS ALOFT...BELIEVE
THERE WILL BE A MODERATELY STRONG CAP WHICH SHLD PREVENT ANY STORMS
FROM FORMING EVEN THO DEWPOINTS ARE HIGH.  THERE MAY BE A BIT MORE
ACTVTY AROUND ON FRI EVNG BASED ON CURRENT SATELLITE TRENDS. MODELS
PICK UP ON THIS...AND LIMIT PCPN DVLPMNT.  TEMPS TO RISE...WOULD
HAVE LIKED TO GO A FEW DEGS WARMER THAT WHAT WE HAVE NOW IN FCST...
BUT GENERAL TREND IS THERE.

FOR TUESDAY THROUGH THURSDAY...BROAD RIDGE IN PLACE CENTERED OVER SE
CO/NE NM WITH SHORTWAVE MIGRATING ALONG THE US/CANADIAN BORDER.
RIDGE AMPLIFIES TUESDAY AS WEST COAST CUTOFF MIGRATES SOUTHWARD
ALONG THE WEST COAST.  ABOVE NORMAL TEMPERATURES CONTINUE WITH
AMPLIFYING RIDGE WITH LITTLE IF ANY PRECIP CHANCES.  GFS HAS A FEW
EMBEDDED VORTICES MIGRATING OVER RIDGE...PROVERBIAL RING OF
FIRE...HOWEVER ANY THUNDERSTORMS WHICH DEVELOP SHALL BE ISOLATED IN
NATURE.  GFS HINTS AT WINDS HAVING MORE OF A WESTERLY COMPONENT AS
WE HEAD INTO NEXT WEEK.  IF THIS WERE TO VERIFY...CHEYENNE MAY REACH
90 DEGREES WITH HELP FROM DOWNSLOPING WINDS.  BY LATE NEXT
WEEK...WEST COAST CUTOFF ACCELERATES NE AND ATTM...APPEARS WILL
MIGRATE OVER RIDGE AND MAY FLATTEN JUST A BIT.  NONETHELESS ABOVE
NORMAL TEMPS WITH BELOW NORMAL PRECIP CONTINUES NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 16, 9:30 AM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
930 AM MDT THU JUN 16 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-171115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
930 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST
WYOMING THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA
PANHANDLE BY LATE AFTERNOON AND EVENING. LOCALIZED HEAVY RAIN IS
POSSIBLE WITH ANY STORMS THAT DEVELOP. A FEW OF THE STORMS COULD
BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND DIME SIZE HAIL
OR LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CONVERSE...NIOBRARA...
SIOUX...DAWES AND BOX BUTTE COUNTIES IN THE AFTERNOONS AND
EVENINGS ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

WYZ061>066-171115-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
930 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY
EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY
RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY
STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOONS AND
EVENINGS ON FRIDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RUBIN/KMD

In the hours before

Local storm report, Jun 16, 12:54 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             6 S BRIDGEPORT          41.58N 103.10W
06/15/2005  0.88 INCH        MORRILL            NE   PUBLIC

&&

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:10 PM MDTSevere Thunderstorm WarningCYSLaramie32 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.